Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2019, 6:39 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 27, 2019, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WUUS54 KOHX 272339
SVROHX
TNC147-165-280015-
/O.NEW.KOHX.SV.W.0091.190627T2339Z-190628T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
639 PM CDT Thu Jun 27 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Sumner County in Middle Tennessee...
Northeastern Robertson County in Middle Tennessee...
* Until 715 PM CDT.
* At 638 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Cross Plains to 6 miles west of
Westmoreland, moving north at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield, Cross Plains, Portland, Orlinda, Mitchellville and Oak
Grove.
This includes Interstate 65 between mile markers 112 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8626 3652 8632 3651 8690 3664 8697
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2338Z 178DEG 27KT 3660 8680 3659 8636
HAIL...0.75IN
WIND...60MPH
$$
Schaper1 follow-up statement
275
WWUS54 KOHX 280006
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
706 PM CDT Thu Jun 27 2019
TNC147-165-280015-
/O.EXP.KOHX.SV.W.0091.000000T0000Z-190628T0015Z/
Sumner TN-Robertson TN-
706 PM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMNER AND
NORTHEASTERN ROBERTSON COUNTIES WILL EXPIRE AT 715 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3664 8626 3652 8632 3651 8690 3664 8697
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0005Z 178DEG 27KT 3679 8681 3678 8637
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:37 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 27, 6:37 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 637 PM CDT Thu Jun 27 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Small scale MCV expected to continue moving southwestward over the next few days. However, influences will continue to be felt from late afternoon into evening hrs across mid state region. No particular model has a good handle on expected areal coverage thru this evening, thus went with a blend of models thru this evening, leaving out the more aggressive NAM/NAM Nest solutions when it comes to keeping MCV circulation well defined. Just a good amount of uncertainty here with no real sfc/upper level features of note other than MCV circulation across our southwest. Best convective potential thru late afternoon hrs looks to be generally across locations south of I-40 and west of I-65, with some model solutions showing a band of shwrs/tstms moving nwd into the Nashville Metro Area as the evening hrs approach. Thus broke out a late this afternoon zone grouping which will more than likely need to be updated as the remainder of the afternoon hrs progress. A few strong tstms possible with brief heavy rainfall as tstms will generally be not moving that fast. Latest updated SPC Day One Convective Outlook as moved marginal risk now well southwest of mid state region into srn MS. However, that does not mean that a few strong tstms if not a couple of iso svr tstms or two can still not happen across the mid state region thru this evening. As for the rest of the forecast thru Independence Day, if one was looking for a typical summertime pattern across the mid state region, one will certainly be in store for the mid state region from after convection ends this evening thru Independence Day. Sfc ridging influences stationed off to our east. Upper level ridging influences prevailing, but enough moisture beneath it to support mainly iso to sct shwrs/tstms during the afternoon and evening hrs. Went with a blended model solution here. If one leans toward the latest GFS solution, that means a little better chance of shwrs/tstms as Independence Day approaches as it has upper level ridging influences weakening with a more swly flow pattern aloft developing versus the latest ECMWF solution that keeps upper level riding in place. To better describe the overall wx pattern thru Independence Day, with with coverage terms instead of probability terms. Otherwise, generally ptcldy skies are expected thru Independence Day. Overnight lows and afternoon high temps will continue to be a little above seasonal normal values thru forecast period. && .AVIATION... 00Z TAF DISCUSSION. Late this afternoon, an upper trough axis extends southward through western TN. This feature is actually expected to shift southwestward through the taf period. Thus, it looks as though the degree of convective activity will decrease some for Friday afternoon compared to this afternoon. Otherwise, initially, convection to spread northward and effect the BNA and CKV taf areas. Will include continuous shower activity through 04z with a tempo to indicate the stronger tstms. Further east across CSV, will stick to vcnty for now as they are further from the aformentioned trough axis. As for fog, tovers are generally positive. Maybe some light fog near CSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........21
Hazardous weather outlook, Jun 27, 8:56 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 856 AM CDT Thu Jun 27 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 856 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms for locations around and south of the I-40 Corridor and along and west of the I-24 Corridor mainly this afternoon through the early evening hours tonight. Primary concern with any strong to severe thunderstorms that develop will be strong to damaging winds. Brief, localized flooding is also possible with slow moving thunderstorms. Pea to marble size hail may also occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected as of this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Jun 27, 5:20 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD SPRING HILL 35.74N 86.92W
06/27/2019 MAURY TN EMERGENCY MNGR
REROUTES ALONG DUPLEX RD DUE TO FLOODING.
&&
EVENT NUMBER OHX1900412
21Special weather statement, Jun 27, 5:28 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Thu Jun 27 2019
TNZ028-062-272315-
Rutherford TN-Wilson TN-
528 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, Rural Hill, Cedars Of
Lebanon State Park and Lascassas.
This includes the following highways...
Interstate 24 between mile markers 72 and 80.
Interstate 840 between mile markers 52 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3608 8622 3581 8625 3582 8649 3607 8655
3609 8655 3608 8654 3608 8653 3606 8653
3607 8652 3610 8652
TIME...MOT...LOC 2228Z 165DEG 9KT 3590 8638
SchaperSpecial weather statement, Jun 27, 5:54 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
554 PM CDT Thu Jun 27 2019
TNZ008>010-029-031-272345-
Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-
554 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHEASTERN SUMNER...NORTHWESTERN CLAY...MACON AND NORTHERN
TROUSDALE COUNTIES UNTIL 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Hartsville to 7 miles west of
Celina. Movement was northwest at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Portland,
Mitchellville, Bethpage, Moss, Bugtussle, Oak Grove and Boles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3662 8562 3647 8548 3642 8591 3643 8598
3642 8597 3637 8631 3662 8657 3664 8655
3665 8651
TIME...MOT...LOC 2254Z 132DEG 16KT 3643 8628 3651 8563
13Local storm report, Jun 27, 6:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST OLD HICKORY 36.26N 86.65W
06/27/2019 E65 MPH DAVIDSON TN NWS EMPLOYEE
ESTIMATED 65 MPH WIND GUST.
&&
EVENT NUMBER OHX1900413
21Special weather statement, Jun 27, 6:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
616 PM CDT Thu Jun 27 2019
TNZ007-026-027-280000-
Robertson TN-Davidson TN-Cheatham TN-
616 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES UNTIL 700 PM CDT...
At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Ashland City to Joelton.
Movement was north at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Springfield, Ashland City, Greenbrier, Coopertown, Joelton, Pleasant
View, Adams and Cedar Hill.
This includes Interstate 24 between mile markers 18 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3627 8684 3630 8711 3645 8714 3646 8712
3647 8713 3652 8711 3654 8712 3655 8712
3655 8713 3656 8714 3657 8714 3661 8712
3662 8713 3664 8711 3665 8679
TIME...MOT...LOC 2316Z 189DEG 33KT 3636 8711 3633 8687
SchaperSpecial weather statement, Jun 27, 6:33 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Thu Jun 27 2019
TNZ079-280000-
Grundy TN-
633 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY UNTIL 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gruetli-Laager, or 16 miles west of Dunlap, moving north at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
Beersheba Springs and Fiery Gizzard State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3522 8579 3524 8582 3548 8586 3552 8559
3551 8558 3533 8555 3532 8556 3530 8564
3530 8566 3529 8569 3529 8571 3524 8569
3522 8574
TIME...MOT...LOC 2332Z 170DEG 19KT 3535 8567
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jun 26, 7:22 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jun 26, 7:50 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:05 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:19 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 26, 8:22 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 28 min |
| Jun 26, 8:54 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 2 hr |
| Jun 26, 9:03 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| Jun 26, 9:12 PM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| Jun 26, 9:29 PM CDT | Special Weather Statement | OHX | Perry | 31 min |
| Jun 26, 9:47 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Jun 26, 9:48 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 117 min |
| Jun 26, 9:55 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jun 26, 10:36 PM CDT | Special Weather Statement | OHX | Sumner | 39 min |
| Jun 26, 10:47 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| Jun 26, 10:56 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 34 min |
| Jun 26, 11:06 PM CDT | Special Weather Statement | OHX | Macon, Sumner | 39 min |
| Jun 26, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 23 min |
| Jun 26, 11:16 PM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 3 hr |
| Jun 26, 11:28 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 32 min |
| Jun 26, 11:46 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 59 min |
| Jun 27, 2:01 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 27, 2:41 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Jun 27, 3:02 PM CDT | Special Weather Statement | OHX | Giles | 43 min |
| Jun 27, 3:05 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 40 min |
| Jun 27, 3:09 PM CDT | Special Weather Statement | OHX | Wayne | 36 min |
| Jun 27, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| Jun 27, 3:29 PM CDT | Special Weather Statement | OHX | Maury | 31 min |
| Jun 27, 3:38 PM CDT | Special Weather Statement | OHX | Cannon | 52 min |
| Jun 27, 3:53 PM CDT | Areal Flood Advisory | OHX | Giles, Maury | 3 hr |
| Jun 27, 3:57 PM CDT | Special Weather Statement | OHX | Jackson | 48 min |
| Jun 27, 4:08 PM CDT | Special Weather Statement | OHX | Marshall | 37 min |
| Jun 27, 4:12 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 2 hr |
| Jun 27, 4:16 PM CDT | Special Weather Statement | OHX | DeKalb, Smith | 29 min |
| Jun 27, 4:17 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
| Jun 27, 4:22 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 27, 4:42 PM CDT | Special Weather Statement | OHX | Marshall | 33 min |
| Jun 27, 4:56 PM CDT | Flash Flood Warning | OHX | Jackson, Putnam | 82 min |
| Jun 27, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 14 min |
| Jun 27, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Jun 27, 5:10 PM CDT | Special Weather Statement | OHX | Coffee | 35 min |
| Jun 27, 5:15 PM CDT | Flash Flood Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 62 min |
| Jun 27, 5:19 PM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale, Wilson | 41 min |
| Jun 27, 5:28 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Jun 27, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 42 min |
| Jun 27, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 38 min |
| Jun 27, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| Jun 27, 5:44 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 2 hr |
| Jun 27, 5:54 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 51 min |
| Jun 27, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 40 min |
| Jun 27, 6:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Jun 27, 6:21 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 114 min |
| Jun 27, 6:33 PM CDT | Special Weather Statement | OHX | Grundy | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.